CSN Login
Members Online: 4

You are here

Chemo causing problems swallowing?

Patrusha
Posts: 488
Joined: Jun 2006

Ok, sounds wierd, but since I had that chemo last Friday I've developed a "block" along the esophogus so that every time I swallow (food or liquid), I feel like it gets caught up in my chest area. It goes through, but it is slightly painful.

So is this a chemo-caused thingy or just another odd thing in my personal cancer journey?

I'll talk with my onc if it gets any worse, or at least when I see him in a week, but I just wondered if any of you have had this problem during chemo. I'm taking Folfox6.

Thanks!

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Is the food room temp? warmer? cooler?

$5 says it's the oxaliplatin. I'd give your onc a call now before the weekend.

- Sponge

Patrusha
Posts: 488
Joined: Jun 2006

Food is room temp or warm, slightly cooler, doesn't matter. I don't think its the Oxi cuz I can drink cold drinks again without any reaction ... but, maybe it is. I just hate to call the onc over this if its a normal kind of thing. I see him a week from tomorrow. Can this wait, ya think?

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

Patrusha -

Check your CSN e-mail account.

- SB

Patrusha
Posts: 488
Joined: Jun 2006

Got it. Back atcha, buddy.

AuthorUnknown
Posts: 1560
Joined: May 2006

Hi Patrusha,

I am sorry you have this problem. I would not wait and call your doctor about it.

Hope you feel better soon.

Eleonora

Patrusha
Posts: 488
Joined: Jun 2006

OK, you guys, I'll call! LOL!!!

scouty's picture
scouty
Posts: 1976
Joined: Apr 2004

Patrusha,

I was on folfox for 8 months and that is NOT a normal symptom. Call your doc!!!!!! I am guessing it is the Oxi (no sponger I will not bet you honey)and it's the beginnings of an alergic reaction to the drug. Next time it could be worse.

Call your doc!!!!!!! Why wait!!!!!

Lisa P.

Patrusha
Posts: 488
Joined: Jun 2006

Never thought of an allergic reaction. Duh. Just thought it might be your average side effect that they don't talk about.

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Patrusha,

I have had the same thing on Folfiri + Avastin. I checked with my doc and he put me on Prilosec OTC and Tums. He said it was the chemo affecting the nerve endings in the esophogus. It is very uncomfortable and sometimes scary. Feels like food is caught.

However, check with your doctor and make sure. Don't let any strange symptom go without checking it out.

Best of luck.

Kerry

Patrusha
Posts: 488
Joined: Jun 2006

I already have GERD and take Prevacid every day. Maybe the onc will want to up the dosage, though I think I take a pretty high dose now.

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Patrusha,

It sounds as though you have gotten great advice. Checking with your oncologist sounds like a good idea. Keep us posted.

Hugs,

Kay

Patrusha
Posts: 488
Joined: Jun 2006

I will.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Patrusha,
I have had similar symptoms for about 5-7 days after each cycle. It feels somewhat like heartburn. Also get a little urpy but not nauseous. I think it is the oxi and perhaps some antacid will help or Prilosec. Usually if I eat frequent small amounts it helps. Check with your onc to be sure.

Dick

Patrusha
Posts: 488
Joined: Jun 2006

This is definitely not heartburn cuz I am intimately acquainted with what heartburn feels like. This is different, more like a block to the right of my "pipe."

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi patrusha, I would call the doctor,because I think it will be better than during the week-end, just for your peace of mind,so that you don't have to be worry during your days off that you need for relaxation, yesterday I had my second cycle, and I noticed like a little of heartburn, or like a slow digestion,something very rare to me because I could eat anything and nothing would bother my stomach, so maybe has to do with the chemo like yours,anyway I hope it goes away for you and that you can enjoy your week-end. Hugs, Betina

Patrusha
Posts: 488
Joined: Jun 2006

I hope you are feeling better soon, Betina! I'll let you know what my onc says....

Subscribe to Comments for "Chemo causing problems swallowing?"